Alert archive / Kentucky / Flash Flood Warnings in 2019
Flash Flood Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 10, 2019, 2:39 PM CDT for 4 counties in Kentucky; Massac County, Pope County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2019, 2:39 PM CDT (19:39 UTC)
- Expired
- Jul 10, 2019, 5:07 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Massac County, IL, Pope County, IL, Graves County, KY, Livingston County, KY, Marshall County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485
WGUS53 KPAH 101939
FFWPAH
ILC127-151-KYC083-139-145-157-110145-
/O.NEW.KPAH.FF.W.0049.190710T1939Z-190711T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
239 PM CDT Wed Jul 10 2019
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Southeastern Massac County in southern Illinois...
Southeastern Pope County in southern Illinois...
Southern Livingston County in western Kentucky...
Marshall County in western Kentucky...
Southeastern McCracken County in western Kentucky...
Northeastern Graves County in western Kentucky...
* Until 845 PM CDT Wednesday.
* At 239 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Paducah, Benton, Calvert City, Reidland, Ledbetter, Grand Rivers,
Smithland, Hamletsburg and Symsonia.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3681 8858 3718 8858 3726 8838 3705 8822
3702 8823 3700 8821 3698 8824 3693 8819
3681 8813
$$
DWS1 follow-up statement
888
WGUS73 KPAH 102207
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
507 PM CDT Wed Jul 10 2019
ILC127-151-KYC083-139-145-157-102217-
/O.CAN.KPAH.FF.W.0049.000000T0000Z-190711T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Massac IL-Pope IL-Livingston KY-Marshall KY-McCracken KY-Graves KY-
507 PM CDT Wed Jul 10 2019
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MASSAC...SOUTHEASTERN
POPE...SOUTHERN LIVINGSTON...MARSHALL...SOUTHEASTERN MCCRACKEN AND
NORTHEASTERN GRAVES COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3681 8858 3718 8858 3726 8838 3705 8822
3702 8823 3700 8821 3698 8824 3693 8819
3681 8813
$$
DRSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:24 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 10, 2:24 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
224 PM CDT Wed Jul 10 2019
.SHORT TERM...(Tonight through Friday night)
Issued at 224 PM CDT Wed Jul 10 2019
Very humid, hot conditions this afternoon, with the Heat Advisory
easily verified, as values have hit 105 to 110 this afternoon.
Scattered convection continues, and is driven largely by an
extremely unstable atmosphere, and very weak mid level support. How
much of this activity continues into the evening is in question. The
degree of instability and persistent weak support should keep the
activity going at least through mid to late evening. Toward midnight
and beyond, the focus will be with the passage of a weak front, and
DPVA approaching our northern CWFA, at the southern extent of a trof
axis from the Great Lakes to central Illinois 12z Thursday. We'll
shift PoPs toward the Evansville Tri-State area late, pushing south
into west KY with time.
For this afternoon and evening, locally very heavy rainfall on a
scattered basis is likely. Most likely strong to severe aspect will
be damaging downburst winds on a localized scale.
Front will continue to push southeast and eventually out of west KY
Thursday, with drier air working in from the northwest. Will
transition Pops out of the area, making way for dry conditions area
wide Thursday night through Friday night, as high pressure builds in
upon northwest flow aloft, giving us relief from the humidity. There
may be an uptick in diurnally enhanced cloud cover Thursday, as the
H7 trof continues to move through the area, lagging a bit behind the
upper level trof.
.LONG TERM...(Saturday through Wednesday)
Issued at 224 PM CDT Wed Jul 10 2019
High pressure will briefly hold on Saturday before giving way to an
evolving storm system. While temperatures will reach into the lower
90s, dewpoints will remain in the middle 60s keeping heat indices in
the middle 90s. On Sunday, dewpoints increase to around 70 with
temperatures in the lower 90s. This gives us heat indices
approaching 100 again in some areas. Sunday will also bring a better
chance of some diurnal convection across the eastern half of the
forecast area.
The rest of the forecast period will greatly depend on the
developing area of low pressure (what may be TS Barry) in the Gulf
of Mexico. Models are actually more in agreement today bringing the
surface area of low pressure ashore somewhere on the Louisiana coast
Saturday morning. Both the GFS and ECMWF bring the system due north
(although the GFS is just barely a little further east). This is
where the models diverge just slightly. The GFS is much more robust
with precipitation east of the surface low spreading tropical rains
across the whole region as early as late Monday morning. The ECMWF
keeps most of the precip west of the Mississippi. At any rate,
chances for precipitation increase on Monday with the best chances
for tropical rains coming Tuesday and Tuesday night. While much will
depend on cloud cover, highs will remain in the lower 90s through
Wednesday with increasing dewpoints that push heat indices above 100
again.
&&
.AVIATION...
Issued at 224 PM CDT Wed Jul 10 2019
VFR conditions through tonight outside scattered showers and
thunderstorms. As far as the terminals, will handle with VCTS
until confidence becomes high for site impact. Thursday, early in
the day, there is some indication that low VFR to MVFR sct-bkn
clouds may move south and east across the area behind a weak cold
front. This front will also cause light winds through tonight to
become northwest 5 to 10 kts by Thursday morning.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 7 PM CDT this evening for ILZ075>078-080>094.
MO...Heat Advisory until 7 PM CDT this evening for MOZ076-086-087-100-
107>112-114.
IN...Heat Advisory until 7 PM CDT this evening for INZ081-085-086.
KY...Heat Advisory until 7 PM CDT this evening for KYZ001>010-014.
&&Hazardous weather outlook, Jul 10, 4:26 AM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 426 AM CDT Wed Jul 10 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 426 AM CDT Wed Jul 10 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is a chance of thunderstorms today and tonight, with the best chance of storms, including strong storms, occurring during the peak heating hours of the late afternoon and early evening. Damaging winds are the primary storm hazard should a strong or severe storm occur. Otherwise, locally heavy rain and lightning are the primary anticipated storm hazards. A heat advisory is in effect for much of the area today. Refer to the advisory for details. The latest river flood warnings and statements reference details on continued river flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Lingering thunderstorm chances Thursday include heavy rain and lightning as the primary storm hazards. Minimal storm chances return again Monday and Tuesday, mainly during the heating hours of the afternoon. Locally heavy rain will be the primary storm hazard Monday and Tuesday. Continue to reference river flood warnings and statements for detailed river flood information. .SPOTTER INFORMATION STATEMENT... Spotters should maintain alert status in case their activation is requested later today.
In the hours before
Special weather statement, Jul 10, 10:11 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1011 AM CDT Wed Jul 10 2019 INZ082-087-088-KYZ011>013-015>022-110000- PIKE-WARRICK-SPENCER-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS- CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF PETERSBURG, BOONVILLE, ROCKPORT, EDDYVILLE, CADIZ, PRINCETON, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, AND ELKTON 1011 AM CDT Wed Jul 10 2019 ...Hot and very humid conditions for the rest of today... Afternoon peak heat index values will be well into the 100 to 105 degree range, through about 7 PM, as highs reach into the lower to mid 90s with high humidity. Isolated thunderstorms may provide temporary relief for some. 08
Special weather statement, Jul 10, 2:20 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 220 PM CDT Wed Jul 10 2019 ILZ084>094-INZ085>088-KYZ001>022-MOZ076-086-087-100-107>112-114- 102130- JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-HARDIN- ALEXANDER-PULASKI-MASSAC-POSEY-VANDERBURGH-WARRICK-SPENCER-FULTON- HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS- CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-PERRY MO- BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD- SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 220 PM CDT Wed Jul 10 2019 ...Strong thunderstorms this afternoon... Scattered strong thunderstorms will continue across southeast Missouri, southern Illinois and western Kentucky. Development is expected across southwest Indiana as well. Any of the stronger slow moving storms will be capable of high wind gusts and very heavy rainfall in a short amount of time. Continue to monitor for additional statements and possible warnings. 08
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:26 AM CDT | Heat Advisory | PAH | Ballard, Calloway, Carlisle, Crittenden, Fulton, Graves and 5 more | 17 hr |
| Jul 10, 12:57 PM CDT | Areal Flood Advisory | PAH | Crittenden | 113 min |
| Jul 10, 1:16 PM CDT | Areal Flood Advisory | PAH | Calloway | 97 min |
| Jul 10, 1:53 PM CDT | Areal Flood Advisory | PAH | Caldwell, Livingston, Lyon | 3 hr |
| Jul 10, 2:18 PM CDT | Areal Flood Advisory | PAH | Hopkins | 3 hr |
| Jul 10, 2:25 PM CDT | Flash Flood Warning | PAH | Hopkins | 2 hr |
| Jul 10, 2:51 PM CDT | Special Weather Statement | PAH | Marshall | 39 min |
| Jul 10, 3:18 PM CDT | Flash Flood Warning | PAH | McCracken | 3 hr |
| Jul 10, 3:44 PM CDT | Special Weather Statement | PAH | McCracken | 46 min |
| Jul 10, 3:45 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Graves, McCracken | 30 min |
| Jul 10, 4:37 PM CDT | Areal Flood Advisory | PAH | Ballard | 3 hr |
| Jul 10, 4:35 PM CDT | Special Weather Statement | PAH | Johnson | 40 min |
| Jul 10, 5:27 PM CDT | Special Weather Statement | PAH | Alexander | 48 min |
| Jul 10, 6:24 PM CDT | Special Weather Statement | PAH | Jefferson | 36 min |
Nearby
Flash Flood Warnings in Kentucky, 2019Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.